Alert archive / Washington / Small Craft Advisories in 2011

Small Craft Advisory 792, NWS Seattle, WA

August 8, 2011

NWS Seattle, WA issued this small craft advisory at Aug 8, 2011, 2:26 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2011, 2:26 PM PDT (21:26 UTC)
Expired
Aug 9, 2011, 3:06 AM PDT
In force
13 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WHUS76 KSEW 082126
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
226 PM PDT MON AUG 8 2011

PZZ131-132-090530-
/O.EXT.KSEW.GL.W.0078.000000T0000Z-110809T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
226 PM PDT MON AUG 8 2011

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT TUESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT TUESDAY. 

* WIND...WEST WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON
  THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-090530-
/O.NEW.KSEW.SC.Y.0792.110808T2126Z-110809T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
226 PM PDT MON AUG 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
510 
WHUS76 KSEW 090307
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
807 PM PDT MON AUG 8 2011

PZZ131-132-091115-
/O.EXT.KSEW.GL.W.0078.000000T0000Z-110809T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
807 PM PDT MON AUG 8 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FOR THE CENTRAL AND EAST STRAIT
OF JUAN DE FUCA UNTIL 5 AM PDT TUESDAY.

* WIND...WEST WIND RISING TO 25 TO 35 KNOTS THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-091115-
/O.CON.KSEW.SC.Y.0792.000000T0000Z-110809T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
807 PM PDT MON AUG 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS UNTIL 5 AM PDT TUESDAY.

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
715 
WHUS76 KSEW 091006
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
306 AM PDT TUE AUG 9 2011

PZZ133-091115-
/O.CAN.KSEW.SC.Y.0792.000000T0000Z-110809T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
306 AM PDT TUE AUG 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY FOR THE NORTHERN INLAND WATERS.

$$

PZZ131-132-091815-
/O.EXT.KSEW.GL.W.0078.000000T0000Z-110809T1300Z/
/O.NEW.KSEW.SC.Y.0793.110809T1300Z-110810T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
306 AM PDT TUE AUG 9 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM PDT
EARLY THIS MORNING. 

* WIND...WEST WIND 20 TO 35 KNOTS EARLY THIS MORNING...THEN EASING
  TO 15 TO 25 KNOTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 8, 9:14 AM PDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 8, 9:14 AM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
914 AM PDT MON AUG 8 2011

.SYNOPSIS...ONSHORE FLOW WILL CONTINUE FOR NIGHT AND MORNING STRATUS
THROUGH TUESDAY. EXPECT THE ONSHORE FLOW TO STRENGTHEN LATE TUESDAY
AND PERSIST THROUGH WEDNESDAY AS A WEAK LOW PRESSURE SYSTEM MOVES
OVER THE AREA. THIS WILL RESULT IN AREAS OF DRIZZLE LATE TUESDAY
NIGHT THROUGH WEDNESDAY MORNING...WITH CLOUDS LIKELY LINGERING
THROUGHOUT MUCH OF THE WEDNESDAY. LOOK FOR DAYTIME TEMPERATURES TO
RUN BELOW NORMAL THROUGH MIDWEEK.

&&

.SHORT TERM...
STRATUS BLANKETED MUCH OF THE AREA THIS MORNING. IT APPEARED THAT...
IN GENERAL...CLOUDS WILL BE SLOWER TO BURN OFF TODAY...POSSIBLY NOT
CLEARING OUT ALL ON THE COAST. THIS WILL SERVE TO KEEP MAX TEMPS
BELOW NORMAL. NOT MUCH CHANGE IN THE PATTERN IS EXPECTED TUE...THAT
IS MORE NIGHT AND MORNING STRATUS...WITH THE COAST LIKELY STAYING
CLOUDY ALL DAY ON TUE.

A WEAK UPPER TROUGH WILL MOVE ACROSS THE AREA LATE TUE NIGHT INTO
WED. THIS WILL RESULT IN A DEEPER MARINE LAYER LATE TUE NIGHT INTO
WED FOR AREAS OF DRIZZLE. CLOUDS WILL LIKELY PERSIST WELL INTO THE
AFTERNOON WED...THUS EXPECT FURTHER COOLING...WITH MOST LOCATIONS
STAYING IN THE 60S TO LOWER 70S.  ALBRECHT/05

.LONG TERM FROM THE PREV DISCUSSION...
A RATHER DEEP UPPER LEVEL TROUGH OVER THE ALASKAN PANHANDLE THU WILL
LIKELY DROP SOUTHWARD ALONG 140W FRI AND SAT. A MAJORITY OF THE GFS
AND ECMWF ENSEMBLE MEMBERS GIVE SWLY FLOW ALOFT AND HEIGHTS AROUND
580 DAM FRI FOR WARMING AND CLEARER CONDITIONS LATE IN THE WEEK.
THERE IS INCREASING UNCERTAINTY NEXT WEEKEND AS SOME ENERGY FROM
WESTERN PACIFIC TROPICAL SYSTEMS EJECTING INTO THE WESTERLIES
POSSIBLY SHIFTS A PORTION OF THE OFFSHORE TROUGH EASTWARD. AT THIS
POINT WILL NOT MAKE CHANGES TO THE EXTENDED FORECAST. ALBRECHT

&&

.AVIATION...A WEAK UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA
TODAY...FOLLOWED BY WEAK WESTERLY FLOW ALOFT. AT THE SURFACE ONSHORE
FLOW WILL CONTINUE TODAY AND TONIGHT. AIR MASS IS STABLE AND DRY IN
THE MID AND UPPER LEVELS. LOW LEVEL MOISTURE NEARLY COVERS THE
LOWLANDS...THIS SHOULD RETREAT TO THE COAST IN THE AFTERNOON.
STRATUS RETURNS LATE TONIGHT.

STRATUS CEILINGS ARE GENERALLY 1.5K TO 2.5K FT WITH ISOLATED IFR.
MOST AREAS SHOULD CLEAR BY 20Z. THE COAST WILL LIKELY REMAIN UNDER
STRATUS.

KSEA...DISCUSSION ABOVE APPLIES. SOUTHWEST WIND NEAR 5 KT WILL
BECOME WESTERLY AROUND 20Z...AND NORTHWEST 5-9 KT AFTER 00Z. CHB

&&

.MARINE...GALE IN THE STRAIT HAS ABATED THIS MORNING BUT ONSHORE
GRADIENTS WILL INCREASE IN THE AFTERNOON. GALE FORCE WINDS ARE
LIKELY AGAIN THIS EVENING AND A GALE WARNING FOR THE CENTRAL AND
EAST STRAIT REMAINS IN EFFECT.

ONSHORE FLOW OF VARYING DEGREES WILL CONTINUE THROUGH THE REST OF
THE WEEK. EXPECT LATE AFTERNOON AND EVENING SMALL CRAFT ADVISORY
WINDS IN THE CENTRAL AND EAST STRAIT EACH DAY. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING UNTIL MIDNIGHT PDT TONIGHT FOR CENTRAL U.S. WATERS
     STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS STRAIT OF
     JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 1:53 AM PDTGale WarningSEW28 hr

Nearby

Small Craft Advisories in Washington, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.